advertisement
Question
Posted by: frustrated | 2011/11/14

Does it sometimes get worse before it gets better?

Hi Doc

I have been struggling with treatment resistant depression/Bipolar 2 for more than a year now and have tried numerous AD''s and mood stabilisers. Recently my psychiatrist took me off Wellbutrin because it aggravated my anxiety and put me on Valdoxane. I have been on the Valdoxane for almost 3 weeks now and the problem is that apart from improved sleeping habits dont know if its working yet. In fact, I feel like Im slipping backwards again, with the depression, irrational thinking and anxiety becoming worse again. Could this be a temporary setback because I am replacing an old med with a new all and my body needs to adjust to it or should I go back to the doctor to subscribe something else?
Thanx for your advise!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

this can be a difficult combination to treat well. I would have expected your psychiatrist to have asked you to come back in 2 weeks or so to discuss your progress ( or lack of it ) on any new medicine, and to reconsider the dose or the combination of meds. Valdixane can be really useful. Was your Wellbutrin properly withdrawn with a gradual plan, or just abruptly stopped ? I notice lately that fairly often a new drug like Valdoxan gets blamed for what may be withdrawal effects from the previous drugs, rather than actual problems caused by the new med. This needs to be discussed with your doc. And also ask whether adding CBT as a form of depression-effective counselling, could help, too.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cybershrink | 2011/11/16

this can be a difficult combination to treat well. I would have expected your psychiatrist to have asked you to come back in 2 weeks or so to discuss your progress ( or lack of it ) on any new medicine, and to reconsider the dose or the combination of meds. Valdixane can be really useful. Was your Wellbutrin properly withdrawn with a gradual plan, or just abruptly stopped ? I notice lately that fairly often a new drug like Valdoxan gets blamed for what may be withdrawal effects from the previous drugs, rather than actual problems caused by the new med. This needs to be discussed with your doc. And also ask whether adding CBT as a form of depression-effective counselling, could help, too.

Reply to cybershrink
Posted by: Liza | 2011/11/15

After 3 weeks you should have shown an improvement on more levels than just improved sleep. You should go back to your psychiatrist and discuss it with him/her. It''s probably time to try something else.

Good Luck
Liza

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement